MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE 3.5MM X 18MM ARSENAL LOCKING SCREW; SCREW, FIXATION, BONE

TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE 3.5MM X 18MM ARSENAL LOCKING SCREW; SCREW, FIXATION, BONE
Catalog Number 308-35-018
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that while inserting a 3.5x18mm locking screw into the new petite mpj 0degree left plate it caused a curly cue while locking in the compression slot.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
It was reported that while inserting a 3.5x18mm locking screw into the new petite mpj 0degree left plate it caused a curly cue while locking in the compression slot.
 
Additional Manufacturer Narrative
It was reported that while inserting a 3.5x18mm locking screw into the new petite mpj 0degree left plate it caused a curly cue while locking in the compression slot.There were three similar complaints identified for arsenal locking screw burrs.All similar complaints were reported by the same reporter as this event.Two of the similar complaints are regarding 3.5mm screws and the plate locking hole.As this complaint is regarding a 3.5mm screw and a compression hole, the similar complaints do not aid in root cause determination.One similar complaint is regarding a 2.7mm screw and a compression hole.The root cause determined user error contributed to the event.As the surgical technique remains unknown for this event, it can not be attributed to error.There were 51 potential lot numbers identified for 308-35-018.As there are more than 10 unique lot numbers , the lot numbers are less definite and significant to aiding in the complaint investigation for the device in the reported event.Thus, dhr review did not occur.There were no details provided regarding the surgical technique.Previously investigated complaint determined incorrect surgical technique contributed to the creation of a burr.However, this can not be confirmed for this reported event.As the conditions regarding the event remain unknown, simulated use testing would not further aid in root cause determination.The order of screw insertion remains unknown and the use of a drill guide could not be confirmed.Simulated use testing conducted in similar complaint confirmed damage to the plate when the compression hole is utilized after all locking holes are filled.Representative image of burr created in compression the risk is low with a risk index level of 1.A severity level of 1 (negligible) is appropriate as the burr did not cause injury or impairment to the surgeon.It was determined that 115 arsenal reloaded plates were sold between march 2024 and may 2024.With 1 reported event of a 3.5 locking screw creating a burr in the compression hole, the calculated occurrence rate is 0.869%.Though the calculated occurrence falls within a level 4 (occasional), a level 3 (seldom) shall remain appropriate at this time as this is the first reported occurrence regarding a 3.5mm screw.There were three similar complaints identified for arsenal locking screws creating burrs.Two of the identified similar complaints were regarding a locking hole and do not aid in root cause determination as this event is regarding the compression hole.One similar complaint, was initiated by the same reporter for a burr generated from a 2.7mm locking screw and compression hole.Although this event is regarding a 3.5mm screw, both complaints are regarding similar plate designs (300-82-014,petite mtp plate, r, 0°, and 300-82-013, petite mtp plate, l, 0°).The previously conducted complaint confirmed incorrect surgical technique was utilized resulting in a burr.As both events occurred within two weeks of each other, there is potential for a similar technique to be utilized in this event.However, limited information was provided regarding the procedure, so surgical technique could not be confirmed.The plate construct remains implanted, so visual and dimensional inspection did not occur.Simulated use testing did not occur due to limited information provided regarding the procedure.The reporter provided an x-ray confirming the locking screw is located at the bottom of the compression hole ramp due to the limited information provided regarding the procedure, the root cause shall remain unknown.

Brand Name
3.5MM X 18MM ARSENAL LOCKING SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
suite 100
houston, TX 77007
MDR Report Key19581359
Report Number3007420745-2024-00004
Device Sequence Number7326301
Product Code HWC
UDI-Device Identifier00810028391161
UDI-Public00810028391161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D356720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number308-35-018
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown